Advanced Search
MyIDEAS: Login

Extensions of the Fundamental Theorem of Exponential Smoothing

Contents:

Author Info

  • Kenneth O. Cogger

    (University of Kansas)

Registered author(s):

    Abstract

    The fundamental theorem of exponential smoothing is extended to include the nonasymptotic case where only a finite number of time series observations are available. This extension leads to the rigorous elimination of the present need for initial conditions in general order exponential smoothing forecasts. In addition, a computationally efficient procedure is presented for the calculation of all elements of the general order exponential smoothing coefficient matrix. These extensions of the fundamental theorem permit the applied use of general order exponential smoothing in a computationally efficient and unambiguous manner.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://dx.doi.org/10.1287/mnsc.19.5.547
    Download Restriction: no

    Bibliographic Info

    Article provided by INFORMS in its journal Management Science.

    Volume (Year): 19 (1973)
    Issue (Month): 5 (January)
    Pages: 547-554

    as in new window
    Handle: RePEc:inm:ormnsc:v:19:y:1973:i:5:p:547-554

    Contact details of provider:
    Postal: 7240 Parkway Drive, Suite 300, Hanover, MD 21076 USA
    Phone: +1-443-757-3500
    Fax: 443-757-3515
    Email:
    Web page: http://www.informs.org/
    More information through EDIRC

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:inm:ormnsc:v:19:y:1973:i:5:p:547-554. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Mirko Janc).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.